Discussions that mention lyrica

Back Problems board


Just a quick question does or has anyone used oxycocdone er for back pain as well as the break through, and valium for muscle spasms? My doc started me on these last week oxycodone 20mg er and 5mg dor bt pain, valium 5mg 3x day and lyrica 100 mg 2x day. I have to say the pain is much more tolerable, but i am scared to be on it too long because I hear all of the addiction horror stories. Also, I feel like a zoombie, sleepy all the time, my freinds says I sound drunk all the time. Any sugestions, oh one more thing this lyrica is making me fatter, i started a weight loss program last week, walking and eating healty and gained 6 more pouunds. Dont know what to do because my nerve pain is finally down to a 3-4.
Rachel
kk - I have started a weight loss program 2 weeks ago and lyrica 2 x 100 mg one week ago, last week I lost 5 lbs. :blob_fire
[COLOR="Navy"]Rachel,
Side effect of Lyrica is weight gain. I have about 18 lbs. to show for it. The med works great on the nerve pain, BUT. My doctor switched me to topomax, which also works as a weight loss drug. Be careful of going off anything like Lyrica. You need to scale back. You shouldn't just go cold turkey on it.

Jill
[QUOTE=123dietdrpepper;2899012]kk - I have started a weight loss program 2 weeks ago and lyrica 2 x 100 mg one week ago, last week I lost 5 lbs. :blob_fire
Wow that is wonderful pepper, what type of program did you start? and you were able to loose taking the lyrica wow! I mean does it make you gain weight or is it in my head? Good job pepper!
[QUOTE=ibake&pray;2899606][COLOR="Navy"]Rachel,
Side effect of Lyrica is weight gain. I have about 18 lbs. to show for it. The med works great on the nerve pain, BUT. My doctor switched me to topomax, which also works as a weight loss drug. Be careful of going off anything like Lyrica. You need to scale back. You shouldn't just go cold turkey on it.

Jill
I bake and pray i meant to mentio the topamax to my doc on my last visit and forgot, someone else had told me about it. I will keep it in mind for the next appointment. Tahnks and also where you albe to loose the 18lbs?
I think the Valium is what gives you that strange feeling. I honestly don't remember the month of September after surgery and I blame the Valium. I mean I don't remember talking to people. I used my debit and credit card online and lost both of them. Don't know where I put them or what happened. A lot of odd things. I went off the Percocet around October 2006 and started on Tramadol. Since I was taking alot of pills the dr. changed me to Ultram ER. I was good until December when the pain came back with a vengence. I started with the Oxycodone again for a month or so. Then back to Tramadol. Now I'm taking the Oxycodone everyday. In the old days Oxycodone use to knock me out. Now I can take it and drive etc. It helps the pain and doesn't make me loopy. I take meds for Narcolepsy too so don't know if that is why it doesn't knock me out. I gained about 35 pounds since Sept. surgery. It was blamed on the Gapapentin. I think it makes you crave food so you eat more. So now I am on Lyrica which has the same side effects as Gabapentin. Will see how it goes. It is so hard to lose the weight. I am post gastric bypass also. Can only walk. Can't do any other exercises. Started neck therapy and they let me do the bike and treadmill. Other then starving myself how do we do it? I have to go back to the protein shakes and low carb diet I guess.
[QUOTE=hessie28;2900529]I think the Valium is what gives you that strange feeling. I honestly don't remember the month of September after surgery and I blame the Valium. I mean I don't remember talking to people. I used my debit and credit card online and lost both of them. Don't know where I put them or what happened. A lot of odd things. I went off the Percocet around October 2006 and started on Tramadol. Since I was taking alot of pills the dr. changed me to Ultram ER. I was good until December when the pain came back with a vengence. I started with the Oxycodone again for a month or so. Then back to Tramadol. Now I'm taking the Oxycodone everyday. In the old days Oxycodone use to knock me out. Now I can take it and drive etc. It helps the pain and doesn't make me loopy. I take meds for Narcolepsy too so don't know if that is why it doesn't knock me out. I gained about 35 pounds since Sept. surgery. It was blamed on the Gapapentin. I think it makes you crave food so you eat more. So now I am on Lyrica which has the same side effects as Gabapentin. Will see how it goes. It is so hard to lose the weight. I am post gastric bypass also. Can only walk. Can't do any other exercises. Started neck therapy and they let me do the bike and treadmill. Other then starving myself how do we do it? I have to go back to the protein shakes and low carb diet I guess.
Hello hessie, I am so sorry you had to go through all those changes with your pain meds. but do I know what you mean about that neurontin, I was on it first and it did not even touch the nerve pain gained about 10 lbs at that time. Then they switched me to lyrica which was not working but I think it was because the dose was so low initally, but after I had my 2nd esi and was in the hospital they upped it to 1oomg 2x day and I am constantly hungry. Like you I am thinking about the protien shakes and higher protien, I feel like I need this weight off immediately. I almost do not want to take the med. So you had gb surgery, my bf had his a month ago, I am jealous of his rapid weight loss. I just want to wish you luck with your diet and post on the weigh boards sometime a couple of us are on there already. Take care and thanks for your response.
Rachel
Rachel,

I was 355 lbs in January 2002. After the Gastric Bypass the weight fell off. I lost 100 lbs in 3 months. My total weight loss was 165 lbs. I had to go back in Oct. 2005 for a revision of that surgery because the opening had stretched in side. Not my fault but fault of the way the procedure was done back then. Not the doctor's fault either. He did the surgery as per protocol but like many things they found it didn't work. I actually put my back surgery off a year while I fought with the insurance company to pay for the revision. I finally one after a year of appeals. I'm glad I did because I can only imagine where I would be now. I had lost 35 lbs after the October 2005 surgery. So it was nice getting a new wardrobe. Now that weight and probably a few more pounds are back. It is so frustrating that nothing fits. I never saw a thin person in the mirror anyway but not I see a really big person. I can only hope nothing inside is screwed up with the weight gain. My pouch had to stretch to hold the extra weight. What I don't know won't hurt me. LOL If I start to have pain or problems I would get it checked out. I know the answer. Protein, Protein, Protein. That is the diet I am suppose to follow. I can't work anymore. So home all the time I eat more. At least at work I was way too busy to eat. I just started therapy for my neck since the ins. co threw out the back therapy. They are letting me use the treadmill and bike and monitoring me with the back exercises off the record. Maybe with the nicer weather I can lose. Going off the meds is not an option. I got weaned off the Gapapentin and after off a while the nerve pain in my leg and foot was horrible. I'm on Lyrica now. I notice the swelling starting again. Sad thing is I take Dextroamphetamines everyday for Narcolepsy. The side effect is weight loss. Not for me. Last year they had me on Ritalin because it works the opposite on people with Narcolepsy. Didn't help me lose weight either. The weight is in my genes. It is my addiction. Never smoked or drank. In a way food addiction is worse. You have to eat to live. You can stop eating. I may look into a Nutrionist. I keep thinking if I can get rid of the pain I can take care of everything else. Everything takes time. I use to go to the Weight loss support group at my hospital but I am too embarassed to show my face now. That is bad because if anyone needs support it is me. I went for years and always gave the new people my support. Technically I only gained 35 pounds and it is not the end of the world. I just hate when my friends and family look at me because I feel like they are thinking how much I've gained. They can see the weight but not all the pain I am in. Oh well. Thanks for listening to my venting.